Alert archive / Colorado / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 46, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 1, 2019, 5:45 PM MDT for Lincoln County, Colorado. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2019, 5:45 PM MDT (23:45 UTC)
- Expired
- Jun 1, 2019, 6:30 PM MDT
- In force
- 45 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 68 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
302
WUUS55 KBOU 012345
SVRBOU
COC073-020030-
/O.NEW.KBOU.SV.W.0046.190601T2345Z-190602T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
545 PM MDT Sat Jun 1 2019
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
Southeastern Lincoln County in east central Colorado...
* Until 630 PM MDT.
* At 545 PM MDT, severe thunderstorms were located along a line
extending from 11 miles southeast of Boyero to near Punkin Center,
or along a line extending from 36 miles south of Flagler to 30
miles south of Limon, moving north at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees. Hail damage to
vehicles is expected.
* Locations impacted include...
Punkin Center, Karval and Boyero.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3875 10373 3887 10373 3887 10372 3901 10372
3896 10317 3868 10317
TIME...MOT...LOC 2345Z 180DEG 22KT 3878 10318 3883 10373
HAIL...1.00IN
WIND...60MPH
$$
MEIER2 follow-up statements
575
WWUS55 KBOU 020009
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
609 PM MDT Sat Jun 1 2019
COC073-020030-
/O.CON.KBOU.SV.W.0046.000000T0000Z-190602T0030Z/
Lincoln CO-
609 PM MDT Sat Jun 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT
FOR CENTRAL LINCOLN COUNTY...
At 608 PM MDT, severe thunderstorms were located along a line
extending from 6 miles southeast of Boyero to 5 miles north of Punkin
Center, or along a line extending from 29 miles south of Flagler to
23 miles south of Limon, moving north at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees. Hail damage to
vehicles is expected.
Locations impacted include...
Punkin Center and Boyero.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3883 10373 3887 10373 3887 10372 3901 10372
3896 10317 3878 10317
TIME...MOT...LOC 0008Z 179DEG 18KT 3887 10318 3892 10373
HAIL...1.00IN
WIND...60MPH
$$
MEIER919
WWUS55 KBOU 020027
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
627 PM MDT Sat Jun 1 2019
COC073-020036-
/O.EXP.KBOU.SV.W.0046.000000T0000Z-190602T0030Z/
Lincoln CO-
627 PM MDT Sat Jun 1 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN COUNTY
WILL EXPIRE AT 630 PM MDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and heavy rain are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
east central Colorado.
LAT...LON 3883 10373 3887 10373 3887 10372 3901 10372
3896 10317 3878 10317
TIME...MOT...LOC 0026Z 180DEG 22KT 3897 10318 3902 10373
$$
MEIERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:13 PM MDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 1, 3:13 PM MDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 313 PM MDT Sat Jun 1 2019 .SHORT TERM...(This evening through Sunday) Issued at 315 PM MDT Sat Jun 1 2019 Primary storm cell of the afternoon is now moving east of southern Aurora, having produced up to golf ball sized hail. This storm is expected to continue moving over northern Elbert County for the next couple hours. Additional thunderstorms are expected to roll off the foothills for a couple more hours. The main threat for the strongest storms will continue to be over the Palmer Divide as the supercell tracks eastward, into the moist inflow. Later this evening should see thunderstorm activity end with decreasing cloudiness. For Sunday, all of the necessary ingredients for a round of strong to severe thunderstorms will be in place. Aloft, the upper trough over the Desert Southwest will remain near today's position, with moderate west to southwesterly flow aloft across Colorado. At the surface, moderate southeasterly winds will be blowing across the plains, advecting moisture and instability into the state. Model soundings continue showing mixed layer CAPE values around 2000 j/kg along with favorable wind shear profiles. The Storm Prediction Center has placed all of eastern Colorado in the Slight Risk of Severe Weather category for Sunday afternoon. High temperatures should climb to the upper 70s before the thunderstorms begin forming and progressing eastward. The model soundings show dry air aloft, overlaying the moist unstable low levels, which will make large hail quite possible from the thunderstorms that turn severe. Heavy rainfall and damaging winds are also going to be possible. Some tornadic activity will also be possible. Not to be overlooked, the mountains will also see scattered thunderstorms by midday, but only small hail, gusty winds and brief heavy rain are expected. .LONG TERM...(Sunday night through Saturday) Issued at 246 PM MDT Sat Jun 1 2019 ...Main concern over the next couple days will be the threat of severe thunderstorms... Sunday evening, we expect a few severe storms to be ongoing and moving east across the plains. While shear is not strong under the riding aloft (0-6km bulk shear near 30 knots), it is sufficient in the high MLCAPE environment of 1500-2200 J/kg for supercell growth. We expect storms to become more widespread as well as they move east into the higher CAPE over the eastern Colorado plains through the early to mid evening hours Sunday. Stronger storms will likely produce very large hail and damaging winds. There is some threat of a tornado or two as well, as updraft helicity increases to near 150 m2/s2 over the plains where low level southeast flow strengthens through the evening hours. LCLs also drop below 2000 feet, which would also support tornado development on the eastern Colorado plains. Finally, locally heavy rainfall is also expected with relatively slow storm movement and potential for training and/or redevelopment given the strengthening low level jet through the evening hours. Like the tornadic threat, the main risk of heavy rainfall would also be over the eastern Colorado plains, roughly along and east of a line from Sterling to Fort Morgan, Byers, and Kiowa. On Monday, we could be looking at a repeat scenario for severe weather, although some models show an eastward shift to the overall pattern. However, this can sometimes be a bias in model output in relatively weak flow aloft, so really think at this point we would have a chance of a few severe storms as far west as the I-25 Corridor again. 0-6 km bulk shear of 30-35 knots, low level moisture and dewpoints in the 50s, and MLCAPE of 1500-2200 J/kg will again result in more severe storms. There is some potential the airmass could be more capped than Sunday, but the strong June sunshine will probably do its trick by late in the day and bust a few storms through. The low level flow is shown to be a little weaker on Monday, so large hail and damaging winds would be the primary threats. For Tuesday, there may be further but slight drying, so while the intensity of storms may not be as strong as Sunday or Monday, we can't rule out a few more severe storms over the eastern plains. On Wednesday, the upper level trough in the southwest U.S. is expected to kick out and move across the area, so unsettled but mild weather will remain in place. Any organized severe threat will be limited by lack of shear. Thursday and Friday should see drier weather return with drier southwest flow aloft. There will still be a slight chance of storms over the mountains and portions of the eastern plains, if sufficient low level moisture can hold in place. There's still a fair amount of uncertainty with regard to the timing of the next trough which could impact the area next weekend. Finally, the significant mountain snowpack will begin melting in earnest through next week with the warmer temperatures. High temperatures over the snowpack will get into the 50s to lower 60s, with lows staying above freezing. We'll see runoff increase significantly are still well within banks over the next week, but caution is advised near the cold and fast running streams. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 315 PM MDT Sat Jun 1 2019 In the wake of the recent thunderstorm activity that moved across the south parts of the Denver/Aurora area, only weaker, isolated shower activity is expected through the evening. Winds should be out of the southeast this evening and then transition to southerly overnight. Tomorrow, no aviation impacts are expected in the morning, but the afternoon should become busy as strong to severe thunderstorms develop and move across the Denver metro area airports during the afternoon hours. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Dankers LONG TERM...Barjenbruch AVIATION...Dankers
Hazardous weather outlook, Jun 1, 10:59 AM MDT, 6 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1059 AM MDT Sat Jun 1 2019 COZ030>051-021700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1059 AM MDT Sat Jun 1 2019 ...A FEW SEVERE THUNDERSTORMS POSSIBLE OVER THE PALMER DIVIDE... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered showers and thunderstorms will develop over the mountains around noon, and then spread over the plains during the afternoon and evening. The highest concentration of storms will be from Denver southward and eastward, stretching across the Palmer Divide. Moisture levels and instability over northeast Colorado will be high enough today to result in strong to possibly severe storms, mainly over the Palmer Divide. Gusty winds to 60 mph and hail up to 1 inch in diameter will be possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday Sunday and Monday will have scattered afternoon and evening thunderstorms, with a few severe storms expected each day. The severe threat on Sunday afternoon will be over all of the plains, including portions of the I-25 Urban Corridor and Denver. The main hazards will be large hail and damaging gusty winds, with heavy rain also a threat on Sunday. An isolated tornado is possible, and that threat should focus mainly along the Denver Convergence Zone which is expected to develop from the southern Denver suburbs and Castle Rock area northeastward into Arapahoe and Adams Counties. The mountains will have the same coverage of storms, but at weaker strength. Monday could be a near repeat of Sunday afternoon, although the main threat of severe weather may shift slightly eastward. Tuesday and Wednesday will continue the diurnal thunderstorm pattern, but with weaker storms. Thursday and Friday will dry out and warm up. The near to above average temperatures through the week will accelerate the snowmelt in the high country and will increase the flow in streams and rivers. Be careful near rivers as their levels rise. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed after 1 pm for locations from Denver eastward and southward, and across the Palmer Divide.
In the hours before
Local storm report, Jun 1, 2:22 PM MDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
222 PM MDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM HAIL 1 NNE CENTENNIAL 39.61N 104.86W
06/01/2019 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
&&Local storm report, Jun 1, 2:50 PM MDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
250 PM MDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM HAIL 3 S ARAPAHOE PARK 39.59N 104.67W
06/01/2019 M1.50 INCH ARAPAHOE CO PUBLIC
0241 PM HAIL 4 ESE FOXFIELD 39.57N 104.72W
06/01/2019 M1.75 INCH ARAPAHOE CO TRAINED SPOTTER
0241 PM HAIL 2 S ARAPAHOE PARK 39.60N 104.69W
06/01/2019 M0.88 INCH ARAPAHOE CO TRAINED SPOTTER
0235 PM HAIL 2 NW AURORA 39.71N 104.84W
06/01/2019 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
HAIL ACCUMULATED TO 2 INCHES DEEP.
0218 PM HAIL 1 NNE CENTENNIAL 39.61N 104.86W
06/01/2019 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
&&Local storm report, Jun 1, 3:07 PM MDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
307 PM MDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM HAIL 3 S ARAPAHOE PARK 39.59N 104.67W
06/01/2019 M1.50 INCH ARAPAHOE CO PUBLIC
0241 PM HAIL 2 S ARAPAHOE PARK 39.60N 104.69W
06/01/2019 M0.88 INCH ARAPAHOE CO TRAINED SPOTTER
0241 PM HAIL 4 ESE FOXFIELD 39.57N 104.72W
06/01/2019 M1.75 INCH ARAPAHOE CO TRAINED SPOTTER
0235 PM HAIL 2 NW AURORA 39.71N 104.84W
06/01/2019 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
HAIL ACCUMULATED TO 2 INCHES DEEP.
0218 PM HAIL 1 NNE CENTENNIAL 39.61N 104.86W
06/01/2019 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
&&Local storm report, Jun 1, 4:42 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
442 PM MDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL 12 NNW SIMLA 39.30N 104.17W
06/01/2019 M0.88 INCH ELBERT CO STORM CHASER
0244 PM HAIL 3 S ARAPAHOE PARK 39.59N 104.67W
06/01/2019 M1.50 INCH ARAPAHOE CO PUBLIC
0241 PM HAIL 2 S ARAPAHOE PARK 39.60N 104.69W
06/01/2019 M0.88 INCH ARAPAHOE CO TRAINED SPOTTER
0241 PM HAIL 4 ESE FOXFIELD 39.57N 104.72W
06/01/2019 M1.75 INCH ARAPAHOE CO TRAINED SPOTTER
0235 PM HAIL 2 NW AURORA 39.71N 104.84W
06/01/2019 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
HAIL ACCUMULATED TO 2 INCHES DEEP.
0218 PM HAIL 1 NNE CENTENNIAL 39.61N 104.86W
06/01/2019 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
&&Local storm report, Jun 1, 5:16 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
516 PM MDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 11 NNW SIMLA 39.29N 104.16W
06/01/2019 E0.88 INCH ELBERT CO STORM CHASER
CR 105 AND HWY 86 (11 N OF RAMAH) HAIL IS
PILED TO 3 ON ROADWAY (MEASURED); LOOKS LIKE
ITS THIS WAY AS FAR N/S/E/W AS I CAN SEE.
0422 PM HAIL 12 NNW SIMLA 39.30N 104.17W
06/01/2019 M0.88 INCH ELBERT CO STORM CHASER
0244 PM HAIL 3 S ARAPAHOE PARK 39.59N 104.67W
06/01/2019 M1.50 INCH ARAPAHOE CO PUBLIC
0241 PM HAIL 2 S ARAPAHOE PARK 39.60N 104.69W
06/01/2019 M0.88 INCH ARAPAHOE CO TRAINED SPOTTER
0241 PM HAIL 4 ESE FOXFIELD 39.57N 104.72W
06/01/2019 M1.75 INCH ARAPAHOE CO TRAINED SPOTTER
0235 PM HAIL 2 NW AURORA 39.71N 104.84W
06/01/2019 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
HAIL ACCUMULATED TO 2 INCHES DEEP.
0218 PM HAIL 1 NNE CENTENNIAL 39.61N 104.86W
06/01/2019 M1.00 INCH ARAPAHOE CO TRAINED SPOTTER
&&The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 2:12 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Denver | 48 min |
| Jun 1, 2:42 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Douglas, Elbert | 37 min |
| Jun 1, 3:29 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 46 min |
| Jun 1, 4:16 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 29 min |
| Jun 1, 4:46 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 29 min |
| Jun 1, 5:08 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 52 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.